Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Apr 7, 2017, 6:29 AM PDT for Del Norte County, California. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2017, 6:29 AM PDT (13:29 UTC)
- Expired
- Apr 7, 2017, 6:45 AM PDT
- In force
- 16 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 96 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WWUS86 KEKA 071329
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
629 AM PDT FRI APR 7 2017
CAZ101-102-071345-
Del Norte Interior-Coastal Del Norte-
629 AM PDT FRI APR 7 2017
...A SHOWER WILL AFFECT NORTHERN DEL NORTE COUNTY...
At 629 AM PDT, a shower was located 8 miles north of Klamath, moving
northeast at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
shower.
Locations impacted include...
Klamath and Gasquet.
LAT...LON 4189 12364 4153 12400 4163 12420 4200 12393
4200 12352
TIME...MOT...LOC 1329Z 213DEG 55KT 4165 12405
$$
MKKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 5:05 AM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 7, 5:05 AM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
505 AM PDT Fri Apr 7 2017
.SYNOPSIS...Showers will continue across the area today and
tomorrow. This will bring snow to the higher elevations of the
interior. Clearing skies will lead to cold temperatures Sunday
morning. Additional weather will bring rain periodically next
week.
&&
.DISCUSSION...A strong area of low pressure off the Oregon coast
is rapidly moving off to the north but it is still bring gusty
winds and strong showers to our area this morning. There is 300 to
400 j/kg of cape over our northern waters and Humboldt and Del
Norte counties. These showers will weaken and diminish by mid to
late morning. Some showers will linger this afternoon, but these
will mainly be over the inland areas. Snow levels are expected to
be around 4000 to 5000 feet today. The strong winds will diminish
slowly this morning as well. The wind advisories in the north look
on track to end at 8am, although farther south they may need to
be ended a bit earlier.
Late this afternoon/evening another wave moving around the bottom
of the trough will bring additional rain and some wind to the
area. A colder airmass is also expected this system as well. This
will drop snow levels to 2500 to 3000 feet tonight. There is still
some discrepancies on where the heaviest precip will be, but went
ahead and issued a winter weather advisory for areas of Humboldt,
Del Norte, and Trinity counties above 3000 feet. Confidence is low
on the snow level as the heaviest snow looks to fall in the
evening and at the same time snow levels are falling. Timing this
will be tricky. Late Friday night into Saturday the upper level
trough moves overhead. This will drop snow levels down a bit more,
possibly as low as 2000 feet in the heaviest showers. Models have
backed off on the QPF, but there is still a few hundred j/kg of
cape and lapse rates 8C/KM so the models may be underdoing the QPF
amounts. Thunderstorms and small hail are still possible, but
confidence is low so didn't add them to the forecast. Showers
will taper off in the afternoon.
Saturday night into Sunday looks to be the coldest night with a
shortwave ridge building over the area. Confidence is low on
exactly how cold it will be due to lingering cloud cover. For now
it looks like Mendocino county will clear out and may see
widespread freezing temperatures in the inland area and frost near
the coast. There is still a chance fog could form due to the
recent rainfall so this will need to be monitored as it gets
closer. Farther north may see near freezing temperatures assuming
it doesn't clear out.
Mainly dry weather is expected for much of the day on Sunday, but
the next system moves in Sunday afternoon in the north and spreads
south overnight. Rainfall amounts and winds look modest with snow
levels around 4000 to 4500 feet. Monday showers will diminish
although there still some model discrepancies in how quickly this
will happen. The ECMWF holds onto showers longer.
Midweek models are showing another system moving into the area. It
has the potential to be a strong system, but there are still some
big timing and strength differences between the Ecmwf and GFS.
Both models do show a fairly deep upper level low approaching the
area early Thursday but there are still big differences in the
details. MKK
&&
.AVIATION...MVFR to VFR conditions and moderate and gusty winds
will continue at KCEC, KACV and KUKI today. The lower conditions
will be due to reduced ceilings and/or visibilities. Showers will
move across the region at times today. The winds will diminish
this evening becoming light overnight tonight at KCEC, KACV and
KUKI.
&&
.MARINE...A strong offshore low pressure system will continue
propagating north northeastward toward the southern Canadian coast
today. An associated cold front moved across the waters overnight
increasing the winds and seas. The winds and seas will gradually
decrease today and Saturday. A storm warning will continue across
the northern outer waters through early this morning. A gale
warning is likely across the northern outer waters late this
morning and this afternoon due to elevated winds. Large steep Seas
will continue across the northern outer waters through tonight.
Gale warnings will continue in effect across the southern waters
and northern near shore waters through this afternoon. Winds and
steep seas will gradually diminish today and Saturday as a weak
high pressure ridge briefly builds across the region. A weak
dissipating cold front will move across the waters early Monday
increasing southerly winds on Sunday in advance of the front. Seas
will increase on Monday in response to the elevated winds.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...CA...Wind Advisory until 8 AM PDT this morning for CAZ103>113.
Winter Weather Advisory from 5 PM this afternoon to 11 AM PDT
Saturday for CAZ102-105>108.
High Wind Warning until 8 AM PDT this morning for CAZ101.
Wind Advisory until 11 AM PDT this morning for CAZ101-102.
High Surf Advisory from 9 AM this morning to 4 PM PDT this
afternoon for CAZ101-103-104.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 5 PM PDT this afternoon for PZZ450.
Storm Warning until 9 AM PDT this morning for PZZ470.
Gale Warning until 4 PM PDT this afternoon for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 7, 5:12 AM PDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 512 AM PDT Fri Apr 7 2017 CAZ101-081215- Coastal Del Norte- 512 AM PDT Fri Apr 7 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Wind Warning IS CURRENTLY IN EFFECT. A Wind Advisory IS CURRENTLY IN EFFECT. A High Surf Advisory IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Small hail is possible Saturday morning Widespread freezing temperatures are possible Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-081215- Del Norte Interior- 512 AM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory IS CURRENTLY IN EFFECT. A Winter Weather Advisory IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Winter Weather Advisory IS CURRENTLY IN EFFECT. Small hail is possible Saturday morning Snow levels will fall to around 3000 feet by Saturday. Widespread freezing temperatures are possible Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105>108-081215- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 512 AM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory IS CURRENTLY IN EFFECT. A Winter Weather Advisory IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Winter Weather Advisory IS CURRENTLY IN EFFECT. Small hail is possible Saturday morning Widespread freezing temperatures are possible Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-104-081215- Northern Humboldt Coast-Southwestern Humboldt- 512 AM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory IS CURRENTLY IN EFFECT. A High Surf Advisory IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A High Surf Advisory IS CURRENTLY IN EFFECT. Small hail is possible Saturday morning Widespread freezing temperatures are possible for interior locations Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109>113-081215- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 512 AM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread freezing temperatures are possible Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 7, 3:23 AM PDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Eureka CA
323 AM PDT FRI APR 7 2017
CAZ102-105-071045-
Del Norte Interior-Northern Humboldt Interior-
323 AM PDT FRI APR 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HUMBOLDT AND
SOUTHEASTERN DEL NORTE COUNTIES...
At 323 AM PDT, a strong thunderstorm was located 7 miles northwest of
Weitchpec, or 11 miles west of Orleans, moving northeast at 65 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Weitchpec.
LAT...LON 4155 12369 4153 12365 4148 12364 4147 12363
4146 12361 4143 12362 4142 12365 4141 12364
4138 12366 4138 12349 4116 12371 4126 12391
TIME...MOT...LOC 1023Z 213DEG 55KT 4128 12376
MKKLocal storm report, Apr 7, 5:28 AM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
528 AM PDT FRI APR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM NON-TSTM WND DMG 3 NNE CRESCENT CITY 41.79N 124.17W
04/07/2017 DEL NORTE CA UTILITY COMPANY
WIDESPREAD POWER OUTAGE IN CRESCENT CITY AND
SMITH RIVER AREA. AT ONE POINT 9,749
CUSTOMERS WERE WITHOUT POWER. TIME AND
LOCATION ESTIMATED.
&&
MKKLocal storm report, Apr 7, 5:30 AM PDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
530 AM PDT FRI APR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM NON-TSTM WND DMG 1 SSE SMITH RIVER 41.92N 124.15W
04/07/2017 DEL NORTE CA LAW ENFORCEMENT
TREE IN ROADWAY. ROADWAY STILL PASSABLE.
TIME ESTIMATED BASED ON REPORT.
&&
MKKLocal storm report, Apr 7, 5:32 AM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
532 AM PDT FRI APR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM NON-TSTM WND DMG 4 SE CRESCENT CITY 41.72N 124.14W
04/07/2017 DEL NORTE CA PUBLIC
SPRUCE TREE ACROSS HWY 101. HWY 101 CLOSED
FOR A PERIOD OF TIME.
&&
MKKLocal storm report, Apr 7, 5:34 AM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
534 AM PDT FRI APR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM NON-TSTM WND DMG 4 S FT DICK 41.81N 124.16W
04/07/2017 DEL NORTE CA LAW ENFORCEMENT
TREE DOWN BLOCKING ENTIRE ROADWAY. ALT
ROUTES COVERED WITH DEBRIS AS WELL. TIME
ESTIMATED.
&&
MKKSpecial weather statement, Apr 7, 6:29 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
629 AM PDT FRI APR 7 2017
CAZ101-102-071345-
Del Norte Interior-Coastal Del Norte-
629 AM PDT FRI APR 7 2017
...A SHOWER WILL AFFECT NORTHERN DEL NORTE COUNTY...
At 629 AM PDT, a shower was located 8 miles north of Klamath, moving
northeast at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
shower.
Locations impacted include...
Klamath and Gasquet.
LAT...LON 4189 12364 4153 12400 4163 12420 4200 12393
4200 12352
TIME...MOT...LOC 1329Z 213DEG 55KT 4165 12405
MKKThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:19 PM PDT | Winter Weather Advisory | EKA | 8 hr | |
| Apr 7, 12:13 AM PDT | Special Weather Statement | EKA | Humboldt | 32 min |
| Apr 7, 12:42 AM PDT | Special Weather Statement | EKA | Humboldt | 33 min |
| Apr 7, 1:04 AM PDT | Special Weather Statement | EKA | Humboldt | 26 min |
| Apr 7, 1:21 AM PDT | Special Weather Statement | EKA | Del Norte | 24 min |
| Apr 7, 1:42 AM PDT | Special Weather Statement | EKA | Humboldt | 33 min |
| Apr 7, 2:07 AM PDT | Special Weather Statement | EKA | Del Norte | 23 min |
| Apr 7, 2:24 AM PDT | Special Weather Statement | EKA | Del Norte | 36 min |
| Apr 7, 2:45 AM PDT | Special Weather Statement | EKA | Humboldt | 30 min |
| Apr 7, 3:23 AM PDT | Special Weather Statement | EKA | Del Norte | 22 min |
| Apr 7, 4:13 AM PDT | Winter Weather Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 31 hr |
| Apr 7, 9:20 AM PDT | Small Craft Advisory | EKA | 6 hr | |
| Apr 7, 9:20 AM PDT | Hazardous Seas Warning | EKA | 6 hr | |
| Apr 7, 3:25 PM PDT | Small Craft Advisory | EKA | 3 hr | |
| Apr 7, 3:25 PM PDT | Hazardous Seas Warning | EKA | 18 hr |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.